Alert archive / Wisconsin / Flash Flood Warnings in 2014

Flash Flood Warning 16, NWS La Crosse, WI

June 29, 2014Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Clayton County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 29, 2014, 9:34 PM CDT for Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Clayton County, Iowa. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 9:34 PM CDT (02:34 UTC)
Expired
Jun 30, 2014, 12:30 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 81 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 10:20 PM CDTFLASH FLOODPrairie Du Chien, WISTREETS FLOODED IN PRAIRIE DU CHIEN. WATER BACKING UP ON MILL COULEE ROAD. ALSO A POSSIBLE MUDSLIDE ON HIGHWAY 60 IN CRAWFORD COUNTY.
Jun 29, 10:37 PM CDTFLASH FLOOD3 Ene Eagle Corners, WIWATER OVER THE ROAD. CULVERTS OVERWHELMED.
Jun 29, 10:38 PM CDTFLASH FLOOD4 E Eagle Corners, WIWATER FLOWING OVER THE ROAD, INCLUDING SMALL ROCKS. WATER WAS DRAINING AND SHOULD RECOVER OVER NEXT HOUR. 1/2 MILE EAST OF BOAT LANDING ON HIGHWAY 60.
Jun 29, 10:46 PM CDTFLASH FLOOD3 Wnw Sextonville, WIWATER OVER THE ROAD NEAR THE INTERSECTION OF COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS AS IF IT IS RECEDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WGUS53 KARX 300234
FFWARX
IAC005-043-WIC023-043-103-300530-
/O.NEW.KARX.FF.W.0016.140630T0234Z-140630T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLAYTON COUNTY IN NORTHEAST IOWA...
  SOUTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  SOUTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1230 AM CDT
    
* AT 932 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN FROM MONONA AND WAUKON EASTWARD TOWARDS RICHLAND CENTER 
  WISCONSIN. RADAR ESTIMATES OF 1 TO 3 INCHES HAVE ALREADY FALLEN 
  AND ANOTHER 1 TO 2 INCHES ARE POSSIBLE. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE WARNING AREA WILL 
  CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF 
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PRAIRIE DU CHIEN...RICHLAND CENTER...BOSCOBEL...POSTVILLE...
  MONONA...MUSCODA...MCGREGOR...MARQUETTE...HARPERS FERRY...
  FARMERSBURG...HARDIN...WESTPORT...EXCELSIOR...BRIDGEPORT...LONE
  ROCK...WAUZEKA...AVOCA...ITHACA...ORION AND HICKORY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND...DON\T DROWN.

&&

LAT...LON 4316 9160 4338 9019 4317 9020 4321 9030
      4320 9042 4304 9043 4291 9160

$$

AJ
3 follow-up statements
066 
WGUS73 KARX 300326
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1026 PM CDT SUN JUN 29 2014

IAC005-043-WIC023-043-103-300530-
/O.CON.KARX.FF.W.0016.000000T0000Z-140630T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-GRANT WI-
1026 PM CDT SUN JUN 29 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHWESTERN CLAYTON...SOUTHERN ALLAMAKEE...SOUTHERN RICHLAND...
SOUTHERN CRAWFORD AND NORTHERN GRANT COUNTIES...

AT 1020 PM CDT...CRAWFORD COUNTY LAW ENFORCEMENT REPORTED STREET 
FLOODING IN PRAIRIE DU CHIEN...WATER BACKING UP ON MILL COULEE ROAD 
NEAR PRAIRIE DU CHIEN...AND A POSSIBLE MUDSLIDE ON HIGHWAY 60.

RAIN IS MOSTLY COMING TO AN END ACROSS THE WARNED AREA. 
HOWEVER...RADAR ESTIMATES OF ANYWHERE FROM 1 TO AS MUCH AS 4 INCHES 
HAVE FALLEN. THIS RAIN IS EXPECTED TO RESULT IN FLASH FLOODING.

EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRAIRIE DU CHIEN...RICHLAND CENTER...BOSCOBEL...POSTVILLE...MONONA...
MUSCODA...MCGREGOR...MARQUETTE...HARPERS FERRY...FARMERSBURG...
HARDIN...WESTPORT...EXCELSIOR...BRIDGEPORT...LONE ROCK...WAUZEKA...
AVOCA...ITHACA...ORION AND HICKORY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4316 9160 4338 9019 4317 9020 4321 9030
      4320 9042 4304 9043 4291 9160

$$

AJ
959 
WGUS73 KARX 300443
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1143 PM CDT SUN JUN 29 2014

IAC005-043-WIC023-043-103-300530-
/O.CON.KARX.FF.W.0016.000000T0000Z-140630T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-GRANT WI-
1143 PM CDT SUN JUN 29 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHWESTERN CLAYTON...SOUTHERN ALLAMAKEE...SOUTHERN RICHLAND...
SOUTHERN CRAWFORD AND NORTHERN GRANT COUNTIES...

ALTHOUGH THE RAIN HAS ENDED...NUMEROUS REPORTS OF FLOODING WERE 
RECEIVED BETWEEN 10 AND 11 PM ACROSS SOUTHERN PORTIONS OF RICHLAND 
AND GRANT COUNTY. PRAIRIE DU CHIEN EXPERIENCED STREET FLOODING WHILE 
WATER WAS OVER ROADS NEAR EAGLE CORNERS AND SEXTONVILLE. 

TOTAL RAINFALL AMOUNTS OF 1 TO 4 INCHES WERE RECEIVED ACCORDING TO 
RADAR ESTIMATES. RUNOFF FROM THIS RECENT RAIN WILL ALLOW SOME 
FLOODING TO CONTINUE FOR THE NEXT HOUR. MUD SLIDES ARE STILL 
POSSIBLE AS WELL. THE MUD SLIDE CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRAIRIE DU CHIEN...RICHLAND CENTER...BOSCOBEL...POSTVILLE...MONONA...
MUSCODA...MCGREGOR...MARQUETTE...HARPERS FERRY...FARMERSBURG...
HARDIN...WESTPORT...EXCELSIOR...BRIDGEPORT...LONE ROCK...WAUZEKA...
AVOCA...ITHACA...ORION AND HICKORY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4316 9160 4338 9019 4317 9020 4321 9030
      4320 9042 4304 9043 4291 9160

$$

AJ
125 
WGUS73 KARX 300531
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 AM CDT MON JUN 30 2014

IAC005-043-WIC023-043-103-300540-
/O.EXP.KARX.FF.W.0016.000000T0000Z-140630T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-GRANT WI-
1231 AM CDT MON JUN 30 2014

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CLAYTON...SOUTHERN
ALLAMAKEE...SOUTHERN RICHLAND...SOUTHERN CRAWFORD AND NORTHERN GRANT
COUNTIES HAS EXPIRED...

FLOOD WATERS HAVE MOSTLY RECEDED...AND ARE NO LONGER EXPECTED TO 
POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 4316 9160 4338 9019 4317 9020 4321 9030
      4320 9042 4304 9043 4291 9160

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:26 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 29, 6:26 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT SUN JUN 29 2014

.SHORT TERM...(THIS EVENING AND MONDAY)
ISSUED AT 220 PM CDT SUN JUN 29 2014

OBVIOUS FOCUS REMAINS SEVERE WEATHER THREAT THIS EVENING AND AGAIN
MONDAY. UNFORTUNATELY EVEN SHORT TERM FORECAST HAS LOTS OF
UNCERTAINTIES TO HOW THINGS WILL PLAY OUT NEXT 24 TO 36 HOURS.

UPPER LOW CONTINUES ACROSS MANITOBA WITH FAST UPPER FLOW/JET
ESTABLISHED SOUTH OF THERE...PUNCHING INTO WESTERN GREAT LAKES.
SURFACE COLD FRONT STILL RESIDES TO THE WEST OF THE AREA WITH MOIST
LOW LEVEL SETUP IN SOUTHWEST FLOW. CONVECTION LAST NIGHT AND SO FAR
TODAY HAS KEPT BETTER BOUNDARY TO THE SOUTHWEST OF THE AREA WHERE
HIGHER DEW POINTS/MIXED LAYER CAPE RESIDES.

TRYING TO WEIGH THE PROS AND CONS FOR ADDITIONAL SEVERE WEATHER
TODAY. POTENT MID/UPPER LEVEL JET MAX STREAMING IN WILL AID DEEP
SHEAR AND VENTING OF STORMS BUT BETTER MIXED LAYER CAPE SITUATED A
BIT FURTHER SOUTH AND WEST. SEEMS LIKE AS CONVECTION MOVES TOWARDS
AREA THIS AFTERNOON IT HAS BEEN STRUGGLING SUSTAINING ITSELF WITH AN
ELEVATED NATURE. MESOSCALE MODELS REALLY STRUGGLING BUT GETTING MORE
CONSISTENT WITH IDEA OF DEVELOPMENT ACROSS NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN THIS EVENING BEFORE QUICKLY SHIFTING EAST OF THE
AREA. HAVE CONTINUED HIGHEST RAIN CHANCES WITH THAT IDEA...BUT
POSSIBILITY OF QUIET WEATHER BACK TO THE NORTH AND WEST. OVERALL
LESS CONFIDENT OF WIDESPREAD SEVERE WEATHER BUT CANNOT COMPLETELY
RULE IT OUT AT LEAST THROUGH EARLY EVENING. STORMS SHOULD REMAIN
PROGRESSIVE IN FLOW SO HAVE OPTED NOT TO ADD A FLASH FLOOD THREAT AT
THIS TIME.

ANOTHER AREA AHEAD OF UPPER JET COULD TRIGGER STRONGER STORMS ACROSS
NORTH CENTRAL WISCONSIN AS WELL BUT FEELING IS BULK OF THIS ACTIVITY
WILL BE NORTH OF REGION.

ON MONDAY...AS UPPER LOW STARTS TO PUSH A BIT TO THE SOUTHEAST...
SHORT WAVE ENERGY WILL CREATE BETTER DYNAMIC FORCING RESPONSE AND A
BIT STRONGER LOW LEVEL ADVECTION LEADING TO DEVELOPMENT OF
CONVECTION ALONG BOUNDARY DEPENDING ON WHERE IT WILL REESTABLISH
TONIGHT. HIGHER INSTABILITIES LIKELY WILL BE LOCKED SOUTH OF THE
AREA SO LINE OF CONVECTION COULD FIRE AND QUICKLY RACE EAST AND
SOUTH INTO DEEPER MOISTURE. COULD BE RATHER STRONG INITIALLY BUT
THREAT APPEARS TO BE SHORT LIVED AND VERY PROGRESSIVE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN JUN 29 2014

OUTER FORECAST PERIODS WILL SEE THIS UPPER LOW EXIT FLOW WITH MORE
AMPLIFICATION. UPPER TROUGH DROPS INTO WESTERN GREAT LAKES TUESDAY
AND WEDNESDAY WHICH SHOULD PUSH SEVERE WEATHER THREAT WELL SOUTH AND
EAST. EVEN SO...STEEP MID LEVEL LAPSE RATES AS TROUGH PASSES COULD
LEAD TO MAINLY DIURNAL SHOWER ACTIVITY. TEMPERATURES WILL ALSO COOL
DOWN SIGNIFICANTLY...ESPECIALLY IF MORE CLOUDS AND RAIN SHOWERS ARE
OBSERVED.

UPPER FLOW AMPLIFIES TOWARDS THE LATTER PART OF THE WEEK MAKING FOR
QUIET STRETCH WITH MODERATING TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 626 PM CDT SUN JUN 29 2014

SHOWERS AND EMBEDDED THUNDERSTORMS ARE TRYING TO BECOME MORE
NUMEROUS OVER THE UPPER MISSISSIPPI RIVER VALLEY REGION...AHEAD OF
A TROUGH OF LOW PRESSURE IN MINNESOTA. THE TAF SITES LIE ON THE
NORTHWEST EDGE OF WHERE THIS PRECIPITATION IS LOCATED...AND SINCE
THE TROUGH IS PUSHING EAST...ANTICIPATING ONLY A FEW HOURS OF
PRECIPITATION AT THE SITES. EXPECTING MUCH OF THE LIGHTNING TO
STAY SOUTH OF RST SO NO VCTS MENTIONED THERE...BUT DID KEEP IT AT
LSE. ANY STRONGER STORM ACTIVITY LIKELY TO STAY TO THE SOUTH. DRY
AIR THEN INVADES FOR THE REST OF THE NIGHT FROM THE WEST...WHICH
COMBINED WITH A PERSISTENT BREEZE SHOULD HELP TO KEEP CONDITIONS
VFR. WILL NEED TO MONITOR FOR POSSIBLE MVFR BR DEVELOPMENT TOWARDS
SUNRISE...BUT PROBABILITY IS TOO LOW TO MENTION AT THIS TIME.
HEADING INTO MONDAY...ANOTHER BOUT OF SHOWERS AND THUNDERSTORMS
LOOKS LIKELY FOR THE REGION...ESPECIALLY NEAR AND SOUTH OF THE
TAF SITES. HAVE INCLUDED A VCSH AS EARLY AS 14Z...BUT BETTER
CHANCES FOR STORMS WOULD COME TOWARDS 19-20Z. THESE MAY CLEAR OUT
OF THE TAF SITES BY 22-23Z. AGAIN...STRONGER STORM ACTIVITY LIKELY
TO STAY SOUTH OF THE TAF SITES. THEREFORE...FORECAST STAYS VFR FOR
MONDAY.

&&

.HYDROLOGY...
ISSUED AT 220 PM CDT SUN JUN 29 2014

PRECIPITABLE WATERS NOT QUITE AS HIGH TONIGHT WITH SOME DRYING NOTED
IN LOWER LAYERS. STILL...IF STRONGER STORMS ALIGN THEMSELVES WE
COULD SEE AN INCH OF RAIN OR LOCALLY HIGHER...ESPECIALLY WHERE
CONVECTION THREAT IS HIGHER. GIVEN BULK OF RAINFALL COULD FALL IN
DIFFERENT AREA TONIGHT AND PROGRESSIVE NATURE TO STORMS...NO
FLASH FLOOD WATCH POSTED AT THIS TIME. MINOR PROBLEMS CERTAINLY
POSSIBLE IN HEAVIER CORES.

RIVER FLOODING ISSUES MAINLY ALIGNED MISSISSIPPI RIVER AS THOSE
LEVELS REMAIN HIGH AND OR CLIMB.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...SHEA
LONG TERM...SHEA
AVIATION...AJ
HYDROLOGY...SHEA
Hazardous weather outlook, Jun 29, 3:35 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT SUN JUN 29 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-300915-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
335 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND SOUTH OF I-90 THROUGH
THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING
WIND AND LARGE HAIL. SOME LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.
THE MAIN SEVERE THREAT LOOKS TO BE BETWEEN 5 PM AND 10 PM.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SEVERE WEATHER LOOKS POSSIBLE ALONG AND SOUTH OF
INTERSTATE 90 ON MONDAY. THE PRIMARY SEVERE WEATHER THREAT WILL
LIKELY BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING.

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY
AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

FROM FRIDAY NIGHT INTO SATURDAY...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE
WILL BE THE THREAT OF SEVERE WEATHER.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 10 PM THIS
EVENING...AND AGAIN ON MONDAY. IN ADDITION...ANY RAINFALL REPORTS
WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/BOYNE

In the hours before

Local storm report, Jun 29, 8:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             WAUCOMA                 43.06N 92.03W
06/29/2014  E0.75 INCH       FAYETTE            IA   CO-OP OBSERVER

&&

TMS
Local storm report, Jun 29, 8:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND DMG     NASHUA                  42.95N 92.54W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

0822 PM     HAIL             3 E NEW HAMPTON         43.06N 92.26W
06/29/2014  M1.75 INCH       CHICKASAW          IA   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR.

0822 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

&&

AJ
Special weather statement, Jun 29, 8:49 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
849 PM CDT SUN JUN 29 2014

IAZ011-030-WIZ053>055-061-300300-
ALLAMAKEE-CLAYTON-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
849 PM CDT SUN JUN 29 2014

...POTENTIAL FOR SEVERE THUNDERSTORMS IN PORTIONS OF NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN...

AT 846 PM CDT...A SEVERE THUNDERSTORM WAS TRACKING ACROSS SOUTHERN
WINNESHIEK COUNTY WITH A HISTORY OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. MEANWHILE...OTHER STRONG TO SEVERE THUNDERSTORMS
WERE DEVELOPING OVER EASTERN IOWA. THESE STORMS WILL TRACK INTO
SOUTHWEST WISCONSIN BETWEEN 9 AND 10 PM. STAY TUNED TO FURTHER
STATEMENTS AND POSSIBLE WARNINGS AS THESE STORMS MARCH EASTWARD.

AJ
Local storm report, Jun 29, 8:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             FORT ATKINSON           43.14N 91.93W
06/29/2014  E1.75 INCH       WINNESHIEK         IA   PUBLIC

            RELAY VIA SHERIFF

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 8:54 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
854 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             CALMAR                  43.18N 91.86W
06/29/2014  E1.00 INCH       WINNESHIEK         IA   PUBLIC

            RELAYED VIA SHERIFF

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 9:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             2 ENE LUDLOW            43.24N 91.55W
06/29/2014  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

            LOCATION APPROXIMATE. RELAY FROM EMERGENCY
            MANAGEMENT.

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:23 PM CDTSevere Thunderstorm WarningARXCrawford, Grant52 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland43 min
Jun 29, 9:59 PM CDTTornado WarningARXGrant31 min
Jun 30, 3:03 AM CDTFlash Flood WatchARXCrawford, Grant, Richland16 hr
Jun 30, 1:52 PM CDTSpecial Weather StatementARXGrant83 min
Jun 30, 3:13 PM CDTSevere Thunderstorm WarningARXCrawford, Grant77 min
Jun 30, 3:50 PM CDTFlash Flood WarningARXCrawford, Grant, Richland5 hr
Jun 30, 4:09 PM CDTTornado WarningARXGrant21 min
Jun 30, 4:16 PM CDTSevere Thunderstorm WarningARXRichland30 min
Jun 30, 4:34 PM CDTHigh Wind WarningARXAdams, Crawford, Grant, Jackson, Juneau, La Crosse and 3 more2 hr
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd46 min
Jun 29, 8:26 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min
Jun 29, 8:59 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
Jun 29, 9:00 PM CDTRiver Flood WarningARXClayton52 hr
Jun 30, 4:21 AM CDTSpecial Weather StatementARXMitchell54 min
Jun 30, 4:44 AM CDTSevere Thunderstorm WarningARXFloyd46 min
Jun 30, 5:23 AM CDTSpecial Weather StatementARXChickasaw52 min
Jun 30, 6:29 AM CDTSpecial Weather StatementARXFayette46 min
Jun 30, 6:38 AM CDTSevere Thunderstorm WarningARXFayette37 min
Jun 30, 12:15 PM CDTSpecial Weather StatementARXChickasaw, Floyd75 min
Jun 30, 12:18 PM CDTRiver Flood WarningARXClayton3 days
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningARXFayette61 min
Jun 30, 2:44 PM CDTSevere Thunderstorm WarningARXClayton61 min
Jun 30, 3:00 PM CDTFlash Flood WarningARXClayton, Fayette5 hr

Nearby

Flash Flood Warnings in Wisconsin, 2014Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.